Joint pain and WG

Does anyone have any tips to cope with the joint pain of WG ? The last few days have been so bad, having difficulty walking. I'm taking paracetamol. Did mention it to Dr Jayne a few weeks ago and he said if it didn't settle down to have a steroid injection as I cannot have anything else due to my kidney failure. He thinks I also have osteo arthritis as well. Any suggestions welcome please.

9 Replies

  • One should always pfeface a reply with the comment that we are all different.

    However, when I was struggling with regular joint pains a few months ago, particularly if I did anything physical, I raised mt Prednisalone from 5mg to 7mg daily. This did the trick.

    Pretty much all consultants want us to be on the minimum dosage of pred , but in my case, my body seems to want 7mg not 5mg . As a result my quality of life is so much higher.

    Pain killers dont do a huge amount for me althogh co codamol 30/500( strongish) did used to take the dge off the pains.

    Good Luck

  • Hi

    I have been having a lot more pain this past week as well. Change of weather do you think? I wonder whether it can affect the joints.

    I have had my blood tests Thursday and have a doctors appointment Monday so will see what the results are.


  • I think it is change of whether because am getting same also try stockings when u go out I put mine on in the house I have got the knee ones its worth a try

  • Thanks for the replies.

    Presently I take no medication for WG only my 6 monthly infusions of Rituximab. Normally my joint pains are worse about 6 weeks prior to the infusion but I'm not due till the end of June. Maybe the cold damp weather is not helping.


  • Hi Fellow Essex Weggie! I too am on RTX and under Dr Jayne at Addenbrookes. Like you, syptoms and issues seemed to creep up on me about a month to 6 weeks before my next infussion. I felt like I was running a marathon and just had to tough it out to get over the finishing line.

    Well those good folks at Adds have decided that at 6ft 4ins and 120Kg (damm those steroids!) I need to have my RTX every 4 months, not 6.

    Maybe this might be an option for you to consider? Not necessarily because of a weight issue but as we all know, WG moves in mysterious ways and there is no right or wrong way when it comes to a treatment plan!! All the very best, and maybe see you in Clinic 12!

  • My initial joint pain was caused by low kidney function, so deposits finding their way into joints,

    . After a couple of weeks of treatment the problem went away.

    2 years later both hips & shoulders were very painful, so much so I was on morphine 4 years on I had new hips & 1 new shoulder, it was Narcosis caused by the steroids, Make sure you have you bone density checked every year if possible

    good luck


  • I meant necrosis, sorry


  • Have you been checked for Rheumatoid Arthritis, this can cause problems, especially in the wet or cold weather, just a thought.

  • Thanks Geoff. I will mention what you have said to David Jayne and see what he says. I'm next in clinic 12 in June, may see you there. then the Pssu for Rituximab !!

    Andrew thanks for your comments too, I do have osteo arthritis so maybe it's a combination of that and WG and chronic kidney failure as Tony said.

    All comments and advice gratefully received as usual. It's nice to know I'm not alone withnthisbpriblem, but sorry to everyone else who also has this pain. Be interesting to see what the latest poll showsc.


You may also like...